69103members
362986posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen side effects?

5 REPLIES 5
Highlighted
Member

Re: Tamoxifen side effects?

I delayed starting on Tamoxifen for a few weeks - and I got the joint pain anyway. Seems it's a chemo after-effect. The Tam hasn't made it any worse.
Highlighted
Member

Re: Tamoxifen side effects?

Thank you both for your encouragement, I will make an appointment to see my GP. Hopefully the pain will be temporary!

Louis
Highlighted
Member

Re: Tamoxifen side effects?

Hi louis
I have now been on Tamoxifen for 4 years. The first 6 months were absolutely awful,nausea,sweats and joint pain. But please stick with this wonder drug!! I know can truly say I have 1 hot flush usually around the same time each night,no joint pain or nausea.
Lots of luck ! x

Highlighted
Member

Re: Tamoxifen side effects?

Hi Louis
I am on Tamoxifem too started it in July of last year and tbh had dreadful joint pain for at least the first 3 months on it as well as dreadful headaches, flushes & nausea, my gp has now prescribed me 2 x 10mg tabs daily and it has helped with the headaches & nausea quite a bit, the bone pain subsided of its own accord before the dose was changed after about 3 months of starting Tam , if you can try gentle exercise it hurts like hell to start with but if you can it really does help with your joints, I had full bone scan as I was worried but thankfully it came back clear, Tamoxifen is a wonderful drung but it sure does have its drawbacks, please dont suffer in silence if you are worried contact your gp

Good luck hun x

Highlighted
Member

Re: Tamoxifen side effects?

Hi Louis and welcome to the BCC forums

In addition to the support and shared experiences you will soon have here please feel free to call our helpline, lines open weekdays 9-5 weekdays and 10-2 Saturdays on 0808 800 6000

Take care

Lucy

Highlighted
Member

Tamoxifen side effects?

I know that lots of people suffer side effects with tamoxifen but I am struggling with mine (if that's what they are) and wondered if anyone has any words of wisdom from their own experience that might help me.
After surgery, chemo (FEC-T) and radiotherapy, I have been on tamoxifen since beginning of february. Since chemo I have suffered from quite stong bone and joint pain which is definitely getting worse. The pain is in the back of my ribs, my lower back, my pelvis and femurs, and my knees which are very stiff and painful. I have mentioned this to my consultant who ordered an x ray of my pelvis and lungs and told me there was nothing to worry about.
I understand that this could all be my body settling down after a tough year, not helped by the fact that I have put on lots of weight and been very inactive (though I am slowly addressing this). But the pain I am experiencing is quite stong, and has been going on for some time. When I spoke to my BCN about it, I was told that the consultant said the Xrays are clear and that I should go to my GP. I haven't done yet, mainly because I haven't found my GP to be that helpful, but maybe that is the only thing I can do?
Any advice on what I might do next? Should I push my consultant harder next time I see her? Any specific questions I should ask her, or tests I should ask for?
All advice much appreciated.

Louis